- This event has passed.
December 2 @ 5:00 pm - 6:00 pm
An event every month that begins at 5:00 pm on day First of the month, repeating indefinitely
An event every week that begins at 8:00 am on Wednesday and Thursday, repeating indefinitely
Information about the course:
|1. Recognize the signs and symptoms of an overdose|
|2. Identify how to use intranasal and injector form of Naloxone|
|3. Be able to prepare and administer intranasal and injector form of Naloxone|
|4. Describe how continued support should be provided to the overdose victim|
Information about Naloxone:
Naloxone (also known as Narcan®) is a medication called an “opioid antagonist” used to counter the effects of opioid overdose, for example morphine and heroin overdose. Specifically, Naloxone is used in opioid overdoses to counteract life-threatening depression of the central nervous system and respiratory system, allowing an overdose victim to breathe normally. Naloxone is a nonscheduled (i.e., non-addictive), prescription medication. Naloxone only works if a person has opioids in their system; the medication has no effect if opioids are absent. Although traditionally administered by emergency response personnel, Naloxone can be administered by minimally trained laypeople, which makes it ideal for treating overdose in people who have been prescribed opioid pain medication and in people who use heroin and other opioids. Naloxone may be injected in the muscle, vein or under the skin or sprayed into the nose.